MAUDE Adverse Event Report: COVIDIEN FORTREX 0.035 OTW PTA BALLOON CATHETER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

COVIDIEN FORTREX 0.035 OTW PTA BALLOON CATHETER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number A35HPV09080080
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/21/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Physician used a fortrex balloon with a non-medtronic (bsc) 7fr sheath and.035 (terumo glidewire) wire during treatment a fibrous lesion in the patients mid cephalon vein.Physician attempting to treat in-stent stenosis of the vein (diameter reported as 9mm).Ifu was followed during prep.Device prepped without issue.Device passed through a previously deployed stent, resistance was not encountered when advancing the device, excessive force was not used.A non-medtronic (bsc) inflation device was used with a contrast saline mix for balloon inflation.It is reported that a circumferential balloon burst occurred.Following this the distal tip of the balloon separated from the catheter.Several attempts were made to retrieve the remaining balloon material that was still on the wire.Ultimately another access point and a 12 french sheath were used to retrieve the balloon material and tip successfully.Patient reported as stable and has been released.
 
Additional Manufacturer Narrative
The balloon burst on first inflation at 12atm.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Device evaluation visual inspection: the fortrex was inspected an observed a radial fracture of the balloon at the proximal location of the balloon segment.The fortrex was fractured at two separate locations.The distal segment of the returned balloon showed the blue catheter shaft at the tip.The length of the distal segment was approximately 5cm and the catheter shaft fractured within the balloon showed the catheter shaft with the balloon segment as approximately 1cm.The balloon was cut in the lab in order to inspect the catheter shaft within the balloon.The distal marker band was identified.The medial segment of the returned fortrex showed the proximal fracture face of the balloon approximately 10 cm proximal to the distal fracture face.The proximal marker band was identified.The proximal end of the medial segment showed a ductile fracture.The length of the medial segment was approximately 53cm.The proximal segment showed the catheter shaft loaded inside the introducer sheath.Approximately 5 cm of the catheter shaft was exposed outside the distal rim of the sheath.The fracture face of the proximal segment was ductile consistent was exposure to excessive longitudinal forces.The proximal working length of the segment was approximately 27.5cm.The total approximate length of the catheter shaft for all three segments was 81.5cm.The ductile fracture faces noted the catheter shaft was like subjected to excessive tensile forces.If information is provided in the future, a supplemental report will be issued.

Brand Name
FORTREX 0.035 OTW PTA BALLOON CATHETER
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key8649023
Report Number2183870-2019-00317
Device Sequence Number19354449
Product Code LIT
UDI-Device Identifier00763000106317
UDI-Public00763000106317
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K142654
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2022
Device Catalogue NumberA35HPV09080080
Device Lot NumberA807828
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/10/2019
Initial Date Received by Manufacturer 05/24/2019
Supplement Date Received by Manufacturer06/05/2019
08/06/2019
Initial Report FDA Received Date05/29/2019
Supplement Report FDA Received Date07/01/2019
08/09/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age52 YR